Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 25, 2012, 12:41 AM EDT for Pender County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 12:41 AM EDT (04:41 UTC)
- Expired
- Mar 25, 2012, 1:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
625
WWUS82 KILM 250441
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 AM EDT SUN MAR 25 2012
NCZ096-099-105-250530-
BLADEN-COLUMBUS-INLAND PENDER-
1241 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 130 AM EDT...
AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 20 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...
CURRIE...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MURRAY TOWN...PENDERLEA AND POINT CASWELL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3457 7774 3422 7845 3446 7850 3461 7831
3457 7825 3473 7811 3474 7801 3472 7799
3473 7796
TIME...MOT...LOC 0442Z 228DEG 34KT 3443 7834
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 24, 10:35 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 24, 10:35 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1035 PM EDT SAT MAR 24 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY NIGHT. DRIER AND COOLER CONDITIONS ARE EXPECTED MONDAY INTO TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THE WEEK BUT QUICKLY BE FOLLOWED BY A COLD FRONTAL PASSAGE BY THURSDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM SATURDAY...CURRENT SVR WATCH EXPIRES AT 2 AM SUNDAY FOR THE MAJORITY OF THE ILM CWA. BASICALLY 2 ROUNDS OF CONVECTION HAVE TRAVERSED THE ILM CWA. ONE AREA EARLY THIS MORNING AND RATHER WEAK AT THAT...THE 2ND ROUND THIS AFTERNOON INTO EARLY THIS EVENING. A 3RD ROUND...CONSISTING OF A N-S LINE ACROSS THE CENTRAL CAROLINAS HAS HAD A DIFFICULT TIME PROGRESSING INTO THE ILM CWA. AT THIS POINT VIA LATEST 88-D AND SAT IMAGERY...THE PCPN ACTIVITY IS AFFECTING THE FA ALONG AND WEST OF I-95. IT SEEMS THAT WHEN THIS ACTIVITY TRIES TO PUSH FURTHER INTO THE ILM CWA...IT ENCOUNTERS A MUCH MORE STABLE ATMOSPHERE. PER LATEST SPC MESO PAGE...LIS...CAPE AND EVEN LOW AND MID LEVEL LAPSE RATES COMPARED TO SURROUNDING FORECAST AREAS...ALL BASICALLY POINT TO CONVECTION DECREASING BOTH INTENSITY AND COVERAGE. FOR THE MOST PART WILL FOLLOW THIS GENERAL GUIDELINE FOR THE REMAINDER OF THE OVERNIGHT PERIOD. THE BEST SHOT FOR SEVERE CONVECTION OVERNIGHT LOOKS TO BE WITHIN CHS AND CAE CWAS. WITH THE UPPER LOW PUSHING CLOSER TO THE FA OVERNIGHT...FREEZING LEVELS WILL BE LOWERING AS WELL AS WET BULB ZEROS AND 50 DBZ CORE HEIGHTS. THIS WILL INCREASE THE CHANCES FOR HAIL OCCURRENCE FROM TSTMS THAT EVEN LOOK DOCILE. LOOK ESPECIALLY FOR THE INCREASED HAIL OCCURRENCE AFTER SUNRISE SUNDAY...AND ESPECIALLY ONCE INSOLATION COMMENCES AS THE UPPER LOW AND ASSOCIATED COLD POOL TRACKS ACROSS THE FA. AS FOR MIN TEMPS...HAVE SLOWED THE COOLER AIR FROM INFILTRATING THE FORECAST AREA...AND THE SAME GOES TO SFC DEWPOINTS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON. COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS. CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY. UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME. && .AVIATION /00Z SATURDAY THROUGH THURSDAY/... AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD...THOUGH CANNOT RULE OUT THE POTENTIAL FOR BRIEF MVFR DUE TO POSSIBLE FOG DEVELOPMENT DURING THE EARLY MORNING HOURS. CURRENT RADAR IMAGERY DEPICTS A FEW LINGERING LIGHT SHOWERS ACROSS THE AREA...WITH MUCH OF THE SHRA/TSRA ACTIVITY TO OUR NORTH AND WEST. A LONE THUNDERSTORM TO THE WEST COULD MAKE ITS WAY INTO THE KFLO TERMINAL WITHIN THE NEXT COUPLE HOURS. FOR NOW HAVE INTRODUCED A TEMPO FOR POSSIBLE SHORT-LIVED TSRA. OTHERWISE...KEPT VCSH IN FORECAST. EXPECT SOUTHWEST WINDS TO REMAIN AROUND 5 KTS THROUGH THE OVERNIGHT HOURS. REGARDING FOG DEVELOPMENT...ANY FOG THAT DOES DEVELOP WILL STAY MVFR FOR A FEW HOURS AROUND DAYBREAK. CONFIDENCE IS A BIT LOWERED ATTM GIVEN ANTICIPATED WINDS...THOUGH AREAS DID RECEIVE DECENT RAINFALL THROUGHOUT THE EVENING HOURS. ANY FOG THAT DOES DEVELOP WILL QUICKLY BURN OFF GIVING WAY TO VFR THROUGH THE PERIOD. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY ARE POSSIBLE. WINDS WILL BE SOUTHWEST WITH SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20 KTS POSSIBLE. EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM SATURDAY...NORMALLY SSTS THIS TIME OF THE YEAR ARE IN THE 50S TO NEAR 60 AND THUS WOULD HAVE A LARGE NEGATIVE AFFECT TO CONVECTION WHEN IT TRACKS OVER THESE WATERS. IN ADDITION...THE MARINE LAYER ONCE IT MOVES OVER LAND WOULD ALSO HAVE AN EXTINGUISHING AFFECT TO CONVECTION WHEN ENCOUNTERING IT. AS FOR TODAY...THE ADJACENT ATLANTIC SSTS ARE RUNNING A GOOD 10 DEGREES HIGHER THAN NORMAL AND ARE SIMILAR TO WHAT IS EXPERIENCED AT THE END OF APRIL OR DURING THE EARLY MAY TIME FRAME. THESE CURRENT SSTS SEEM TO WEAKEN THE CONVECTION AFTER IT MOVES OFF THE MAINLAND...AND OVER THE COASTAL WATERS. HOWEVER...AT TIMES THEY MAY NOT COMPLETELY WEAKEN THEM TO BELOW SMW CRITERIA. THEREFORE WILL NEED TO MONITOR TSTMS THRUOUT THE NIGHT. AS FOR OVERNIGHT WINDS...LOOK FOR SW TO W 15 KT...OCCASIONALLY UP TO 20 KT. SIGNIFICANT SEAS WILL RUN 2 TO 4 FT...AND BE A COMBO OF A 2 FOOT 8-9 SECOND PERIOD SE GROUND SWELL...AND A 2 TO 3 FT WIND DRIVEN WAVE AT 4 TO 6 SECOND PERIODS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED 2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW. INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT ON THE WATERS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE. SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...MJC NEAR TERM...DCH SHORT TERM...MJC LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Mar 24, 9:02 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 902 PM EDT SAT MAR 24 2012 AMZ250-252-260115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE GREATER THAN 30 KT WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-260115- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-260115- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-260115- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-260115- COASTAL HORRY-COASTAL GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-260115- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Mar 24, 9:26 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
926 PM EDT SAT MAR 24 2012
NCZ087-SCZ017-023-024-032-033-250230-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
926 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...DARLINGTON AND ROBESON COUNTIES THROUGH 1030 PM
EDT...
AT 926 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MECHANICSVILLE...OR ABOUT 8 MILES NORTHEAST OF DARLINGTON...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...FLORENCE...
HARTSVILLE...MARION...MULLINS...RED SPRINGS...ALMA...AUBURN...
BARNESVILLE...BINGHAM AND BLUE BRICK.
MORE STRONG STORMS MAY DEVELOP WITHIN THIS AREA AS WELL.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3445 8013 3449 7988 3457 7982 3469 7953
3464 7946 3477 7934 3484 7935 3486 7915
3440 7897 3417 7919 3388 7994 3395 7997
3399 7990 3403 7998 3419 8013 3423 8012
3436 8018 3432 8024 3436 8029 3437 8029
TIME...MOT...LOC 0126Z 238DEG 39KT 3437 7971
WEISSSpecial weather statement, Mar 24, 10:25 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT MAR 24 2012
SCZ023-032-033-039-250330-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
1025 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 1130 PM EDT...
AT 1025 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTERSVILLE...OR ABOUT 15 MILES SOUTHEAST OF BISHOPVILLE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
MARION...MULLINS...BLUE BRICK...BRITTON NECK...CADES...
CARTERSVILLE...CLAUSSEN...EFFINGHAM AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3431 8016 3429 7960 3425 7955 3430 7939
3425 7925 3428 7916 3425 7913 3405 7925
3400 7933 3390 7930 3360 7945 3360 8004
3372 7998 3377 8000 3388 7989 3389 7996
3395 7998 3399 7990 3414 8015 3423 8012
TIME...MOT...LOC 0225Z 266DEG 35KT 3409 8001
WEISSSpecial weather statement, Mar 24, 10:43 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1043 PM EDT SAT MAR 24 2012
NCZ087-096-099-250330-
BLADEN-COLUMBUS-ROBESON-
1043 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 1130 PM EDT...
AT 1042 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
HOWELLSVILLE...TO FAIRMONT...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...DUART...EVERGREEN...HESTERTOWN AND HOWELLSVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3484 7890 3485 7882 3485 7852 3486 7850
3475 7838 3473 7838 3470 7836 3469 7834
3466 7832 3430 7907 3431 7909 3476 7908
3486 7892
TIME...MOT...LOC 0242Z 239DEG 35KT 3473 7889
WEISSSpecial weather statement, Mar 24, 11:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT SAT MAR 24 2012
SCZ039-250330-
WILLIAMSBURG-
1104 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
1130 PM EDT...
AT 1104 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13
MILES WEST OF GREELEYVILLE...OR ABOUT 11 MILES SOUTH OF MANNING...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...
GOURDIN...HEBRON...HEBRON CROSSROADS...MORRISVILLE...NIXONVILLE...
SALTERS...TRIO...WARSAW AND GREELEYVILLE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3372 7998 3377 8000 3383 7991 3389 7988
3389 7986 3384 7980 3384 7975 3382 7972
3355 7947 3345 7959 3337 7963 3334 7968
3331 7968 3332 7974 3337 7979 3340 7986
3349 7997 3350 8010
TIME...MOT...LOC 0304Z 243DEG 33KT 3354 8019
WEISSLocal storm report, Mar 24, 11:06 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 2 SW FLORENCE 34.16N 79.81W
03/24/2012 M0.75 INCH FLORENCE SC BROADCAST MEDIA
PUBLIC REPORTED PENNY SIZE HAIL BETWEEN 2ND LOOP RD AND
3RD LOOP RD IN THE WINDERMERE NEIGHBORHOOD.
&&
EVENT NUMBER ILM1200034
LACORTESpecial weather statement, Mar 25, 12:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 AM EDT SUN MAR 25 2012
NCZ096-099-105-250530-
BLADEN-COLUMBUS-INLAND PENDER-
1241 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 130 AM EDT...
AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 20 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...
CURRIE...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MURRAY TOWN...PENDERLEA AND POINT CASWELL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3457 7774 3422 7845 3446 7850 3461 7831
3457 7825 3473 7811 3474 7801 3472 7799
3473 7796
TIME...MOT...LOC 0442Z 228DEG 34KT 3443 7834
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:28 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 62 min |
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Marlboro | 64 min |
| Mar 24, 10:25 PM EDT | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 65 min |
| Mar 24, 11:04 PM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
| Mar 25, 1:26 PM EDT | Special Weather Statement | ILM | Darlington | 34 min |
| Mar 25, 2:00 PM EDT | Special Weather Statement | ILM | Florence | 60 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | ILM | Williamsburg | 55 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Dillon | 66 min |
| Mar 25, 4:21 PM EDT | Special Weather Statement | ILM | Dillon, Marion | 54 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:26 AM EDT | Special Weather Statement | ILM | New Hanover | 49 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 38 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 19 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.